MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-08-040-150
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an everflex entrust device to treat stenosis in the right common iliac artery.The physician reported that when she was ready to deploy the stent it jumped off resulting in poor placement approximately 2cm proximal to the intended site.The stent remains in the patient and another stent was implanted in the left common iliac artery.
 
Additional Manufacturer Narrative
Additional information received (b)(6) 2018: patient age, weight & gender.Evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices from the procedure were received for evaluation.The everflex entrust sds was received with a kink in the catheter just distal of the blue strain relief/isolation sheath.The entrust stent delivery system was received with the red safety tab and tube removed.With the aid of magnification, it was noted that the pull cable was under tension within the handle and no kinking of the inner guidewire lumen was visible within the handle¿s safety tab cavity.Backlighting of the distal end of the sds catheter outer sheath revealed that the distal end of the inner guidewire lumen/pusher was approximately 1cm proximal of the distal end of the catheter¿s outer sheath.An examination of the sds catheter revealed a set of kinks in the silver colored sds outer sheath approximately 21.1cm and 21.7cm proximal from the distal end of the outer sheath; the gold colored isolation sheath was approximately 47.8cm proximal of the distal end of the catheter¿s outer sheath; a kink in the gold colored isolation sheath approximately 143.3cm proximal of the distal end of the catheter¿s outer sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7517626
Report Number2183870-2018-00273
Device Sequence Number13809365
Product Code NIP
UDI-Device Identifier00821684051740
UDI-Public00821684051740
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2019
Device Catalogue NumberEVD35-08-040-150
Device Lot NumberA377742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight79